Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 36, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 22, 2015, 4:23 PM EDT for Columbus County, North Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 4:23 PM EDT (20:23 UTC)
- Expired
- Jun 22, 2015, 5:13 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Columbus County, NC
The radar
The Wilmington radar (KLTX), 43 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:50 PM EDT | HAIL 0.75 | Whiteville, NC | AT WHITEVILLE CITY HALL |
| Jun 22, 4:55 PM EDT | HAIL 1 | 1 N Whiteville, NC | QUARTER SIZE HAIL WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2053 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
715 WUUS52 KILM 222023 SVRILM NCC047-222130- /O.NEW.KILM.SV.W.0036.150622T2023Z-150622T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 423 PM EDT MON JUN 22 2015 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA... * UNTIL 530 PM EDT * AT 423 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CLARENDON...OR 9 MILES SOUTHWEST OF WHITEVILLE...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WHITEVILLE...TABOR CITY...CHADBOURN...SOUTHEASTERN COMMUNITY COLLEGE...WILLIAMS...SIDNEY...CLARENDON...CRUSOE ISLAND...BRUNSWICK AND COLUMBUS REGIONAL HEALTHCARE SYSTEM. THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 386 AND 394. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL... DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3415 7887 3423 7891 3444 7875 3420 7853 TIME...MOT...LOC 2023Z 227DEG 8KT 3424 7882 $$ III
3 follow-up statements
675 WWUS52 KILM 222040 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 440 PM EDT MON JUN 22 2015 NCC047-222130- /O.CON.KILM.SV.W.0036.000000T0000Z-150622T2130Z/ COLUMBUS NC- 440 PM EDT MON JUN 22 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CENTRAL COLUMBUS COUNTY... AT 440 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHADBOURN...OR NEAR WHITEVILLE... MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... WHITEVILLE...CHADBOURN...SOUTHEASTERN COMMUNITY COLLEGE...WILLIAMS... SIDNEY...CRUSOE ISLAND...BRUNSWICK AND COLUMBUS REGIONAL HEALTHCARE SYSTEM. THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 386 AND 394. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3416 7882 3428 7885 3444 7875 3420 7853 TIME...MOT...LOC 2040Z 227DEG 8KT 3427 7878 $$ III
252 WWUS52 KILM 222047 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 447 PM EDT MON JUN 22 2015 NCC047-222130- /O.CON.KILM.SV.W.0036.000000T0000Z-150622T2130Z/ COLUMBUS NC- 447 PM EDT MON JUN 22 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CENTRAL COLUMBUS COUNTY... AT 446 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WHITEVILLE...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... WHITEVILLE...CHADBOURN...SOUTHEASTERN COMMUNITY COLLEGE...CRUSOE ISLAND...BRUNSWICK AND COLUMBUS REGIONAL HEALTHCARE SYSTEM. THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 386 AND 394. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3417 7872 3432 7882 3444 7875 3420 7853 TIME...MOT...LOC 2046Z 218DEG 13KT 3433 7872 $$ III
429
WWUS52 KILM 222113
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
513 PM EDT MON JUN 22 2015
NCC047-222123-
/O.CAN.KILM.SV.W.0036.000000T0000Z-150622T2130Z/
COLUMBUS NC-
513 PM EDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLUMBUS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3417 7872 3432 7882 3444 7875 3420 7853
TIME...MOT...LOC 2111Z 227DEG 8KT 3445 7864
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 22, 3:15 PM EDT, 1 hour 8 minutes before
- KRDU 221716
WRKAFD
ZCZC RDUWRKAFD 221713
TTAA00 KRDU DDHHMM
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
315 PM EDT MON JUN 22 2015
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE END OF THE WEEK
WITH ISOLATED SHOWERS AND THUNDERSTORMS PRIMARILY DURING EACH
AFTERNOON AND EVENING. SLIGHTLY COOLER TEMPERATURES ALONG WITH A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM MONDAY...HOT WEATHER CONTINUES WITH WELL ABOVE NORMAL
TEMPERATURES COMBINING WITH HIGH HUMIDITY TO CREATE POTENTIALLY
DANGEROUS HEAT INDICES VALUES TODAY. A HEAT ADVISORY WILL REMAIN IN
EFFECT FOR ALL COUNTIES INTO THE EARLY EVENING. ACTUAL TEMPERATURES
WILL RANGE FROM THE LOWER 90S NEAR THE BEACHES TO AROUND 100 WELL
INLAND. 850 TEMPS WERE UP AROUND 19 TO 20C WITH A VERY WARM AND
HUMID AIR MASS IN PLACE. DEWPOINTS TEMPS WERE DOWN INTO THE MID TO
UPPER 60S INLAND AS DEEP MIXING OCCURRED WHILE THE SEA BREEZE HAS
BEEN PUSHING INLAND BRINGING DEWPOINT TEMPS INTO THE MID TO UPPER
70S. STORMS WERE DEVELOPING IN MOISTURE RICH AIR OVER GEORGETOWN TO
WILLIAMSBURG AREA WHERE ML CAPE VALUES WERE UP TO 3500 J/KG. OVERALL
EXPECT STORMS TO REMAIN ISOLATED IN NATURE AND FOCUSED ALONG THE SEA
BREEZE. STEERING FLOW WAS WEAK...BUT WITH A SW-W COMPONENT PUSHING
STORMS SLOWLY TOWARD THE COAST...BUT MAINLY REMAINING ALIGNED WITH
SEA BREEZE BOUNDARY AS IT PROGRESSES INLAND.
HOT AND HUMID WEATHER WILL CONTINUE THROUGH TONIGHT IN SOUTHERLY
FLOW AROUND HIGH PRESSURE OFFSHORE....KEEPING DEWPOINT TEMPS IN THE
UPPER 60S TO MID 70S. THE REMNANTS OF AN MCS MOVING DOWN IN W-NW
INTO THE APPALACHIANS THIS AFTN WILL CONTINUE MOVING TOWARD THE
COAST AND THIS MAY PROVIDE SOME CLOUDS INTO THE AREA OVERNIGHT AS IT
BRUSHES BY TO THE NORTH...BUT OTHERWISE EXPECT STORMS TO DISSIPATE
AS HEATING OF THE DAY CUTS OFF INTO THIS EVENING.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 315 PM MONDAY...DURING THE SHORT TERM PERIOD THERE IS NO
RELIEF IN SITE TO THE CURRENT PROLONGED HEAT EVENT. HEAT INDICES
WILL ONCE AGAIN EXCEED 105F TUESDAY AND WEDNESDAY AFTERNOON. AS A
RESULT WILL ISSUE A NEW HEAT ADVISORY FOR TUESDAY...WITH ANOTHER
LIKELY ON WEDNESDAY. T1 NUMBERS SUPPORT HIGHS IN THE MID 90S ALONG
THE COAST TO AROUND 100 INLAND AND WITH DEWPOINTS IN THE 70S EACH
DAY. NOT MUCH RELIEF AT NIGHT WITH LOWS IN THE UPPER 70S. CAN/T RULE
OUT ISOLATED TO WIDELY SCATTERED SHOWERS OR TSTMS EACH DAY...MAINLY
TRIGGERED BY THE SEA BREEZE AND INLAND TROUGH.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 315 PM MONDAY...MID LEVEL PATTERN WILL UNDERGO A SIGNIFICANT
CHANGE DURING THE PERIOD...TRANSITIONING FROM 5H RIDGE TO IMPRESSIVE
5H TROUGH BY THE END OF THE PERIOD. RIDGE AND ASSOCIATED HEAT HOLD
ON THU AND FRI BUT THE TRANSITION TO TROUGHING BEGINS DURING THE
WEEKEND. ALTHOUGH HEIGHTS ALOFT WILL BE DROPPING SAT AND SUN THE LOW
LEVELS REMAIN ON THE WARM SIDE. PRESENCE OF DEEP MOISTURE WITHIN AN
INCREASINGLY UNSTABLE ENVIRONMENT WILL LEAD TO AN INCREASE IN
CONVECTIVE ACTIVITY DURING THE WEEKEND. ALTHOUGH DIURNAL HEATING
WILL ENHANCE DAYTIME CONVECTION THINK STORMS WILL CONTINUE OVERNIGHT
GIVEN FAVORABLE CONDITIONS ALOFT. THERE IS ALSO LIKELY TO BE
ENHANCEMENT FROM PASSING SHORTWAVES BUT TIMING THESE FEATURES A WEEK
IN ADVANCE IS RATHER DIFFICULT. TEMPERATURES THROUGH SUN WILL REMAIN
ABOVE CLIMO DESPITE THE COOLING TREND WITH THU/FRI ENDING UP WELL
ABOVE CLIMO.
COLD FRONT MOVES INTO THE AREA SUN NIGHT OR EARLY MON BEFORE
STALLING AND BECOMING WASHED OUT. ALTHOUGH THE FRONT FAILS TO PASS
CLEANLY MID LEVEL DRY AIR DOES SPREAD OVER THE AREA...ENDING MOST OF
THE PRECIP. MID LEVEL TROUGH AXIS REMAINS WEST OF THE AREA MON SO
ALTHOUGH DRIER AIR WILL BE IN PLACE THERE WILL BE LACK OF
SUBSIDENCE. THE WEAK SURFACE GRADIENT WILL ALLOW AN AFTERNOON SEA
BREEZE WHICH WILL RESULT IN AT LEAST SOME POTENTIAL FOR ISOLATED
DIURNAL CONVECTION. TEMPS MON AND MON NIGHT WILL BE NEAR TO JUST
ABOVE CLIMO.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 17Z...TERMINALS CONTINUE TO BE VFR THIS EARLY AFTERNOON.
EXPECT TYPICAL SUMMER WEATHER PATTERN WITH LIGHT SW-W WINDS...EXCEPT
BECOMING S-SSW AT THE COASTAL TERMINALS BY EARLY AFTERNOON AS THE SEA
BREEZE DEVELOPS AND MOVES INLAND. MOISTURE IS LACKING BUT GIVEN THE
INSTABILITY ISOLATED THUNDERSTORMS SHOULD DEVELOP ALONG THE SEA BREEZE
BOUNDARY AND ALONG THE PIEDMONT TROUGH INLAND. BEST TIME FRAME FOR VCTS
AT THE COASTAL TERMINALS WILL BE 18-21Z OR UNTIL THE SEA BREEZE BOUNDARY
MOVES FAR ENOUGH INLAND...AND INLAND TERMINALS 20-24Z. CONVECTION
DISSIPATES THIS EVENING WITH LIGHT SW WINDS CONTINUING THROUGH THE NIGHT.
VFR CONDITIONS WILL CONTINUE THROUGHOUT THE OVERNIGHT PERIOD AND THROUGH
23/18Z WITH DRY ATMOSPHERE DO NOT EXPECT VSBY TO DROP TO MVFR.
EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS TUE-SAT WITH
MAINLY VFR.
&&
.MARINE... NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM MONDAY...LIGHT SOUTHWEST FLOW AROUND ATLANTIC HIGH
PRESSURE WILL CONTINUE THROUGH TONIGHT. GUSTIER WINDS THROUGH EARLY
THIS EVENING WILL SUBSIDE THROUGH THIS EVENING BUT A DECENT PUSH OF
S-SW WINDS KEEP SEAS BETWEEN 2 AND 4 FT THROUGH THE NIGHT.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 315 PM MONDAY...THE SEABREEZE WILL ENHANCE THE WINDS ACROSS
THE COASTAL WATERS EACH AFTERNOON IN ADDITION TO A TIGHTENING OF THE
SOUTHWESTERLY PRESSURE GRADIENT BETWEEN THE INLAND TROUGH AND HIGH
PRESSURE OFF THE SOUTHEAST COAST. SPEEDS WILL BE IN THE 15-20 KT
RANGE TOMORROW THEN AROUND 15 KT ON WEDNESDAY BY THE AFTERNOON.
CHOPPY SEAS ARE EXPECTED AS A RESULT OF THE INCREASE IN WIND SPEEDS.
LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 315 PM MONDAY...ALTHOUGH THE MID LEVEL PATTERN WILL BE
CHANGING AT THE SURFACE BERMUDA HIGH AND PIEDMONT TROUGH COMBINATION
WILL MAINTAIN SOUTHWEST FLOW OVER THE WATERS THROUGH SAT. GRADIENT
WILL TIGHTEN FROM TIME TO TIME AS TROUGH STRENGTHENS...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. THIS WILL RESULT IN A SLIGHT BUMP
IN WIND SPEEDS EACH DAY. GENERALLY SOUTHWEST FLOW WILL BE 10 TO 15
KT WITH SEAS RUNNING 3 TO 5 FT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
HEAT ADVISORY FROM 11 AM TO 8 PM EDT TUESDAY FOR SCZ017-023-
024-032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
HEAT ADVISORY FROM 11 AM TO 8 PM EDT TUESDAY FOR NCZ087-096-
099-105>110.
MARINE...NONE.
&&
NEAR TERM...RGZ
SHORT TERM...SRP
LONG TERM...III
AVIATION...MRR/MACHazardous weather outlook, Jun 22, 4:01 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 401 PM EDT MON JUN 22 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-232015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 401 PM EDT MON JUN 22 2015 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORIES MAY BE NEEDED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-232015- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 401 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 29
In the hours before
Local storm report, Jun 22, 3:11 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL CONWAY 33.84N 79.06W
06/22/2015 E0.75 INCH HORRY SC PUBLIC
HAIL REPORTED AT THE INTERSECTION OF HIGHWAY 501
BUSINESS AND COUNTRY CLUB RD
&&
EVENT NUMBER ILM1500189
SRPLocal storm report, Jun 22, 3:31 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
331 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 W CONWAY 33.84N 79.08W
06/22/2015 E1.00 INCH HORRY SC EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED OFF OF HWY 378.
&&
EVENT NUMBER ILM1500190
43Special weather statement, Jun 22, 3:35 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 335 PM EDT MON JUN 22 2015 SCZ055-056-222030- INLAND GEORGETOWN-COASTAL GEORGETOWN-COASTAL GEORGETOWN- 335 PM EDT MON JUN 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GEORGETOWN COUNTY... AT 334 PM EDT...A STRONG THUNDERSTORM WAS NEAR GEORGETOWN...MOVING NORTHEAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GEORGETOWN...GRAVES AND GEORGETOWN MEMORIAL HOSPITAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3334 7941 3348 7933 3336 7915 3326 7932 TIME...MOT...LOC 1934Z 217DEG 6KT 3334 7934 III
Local storm report, Jun 22, 3:38 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
338 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 1 W CONWAY 33.84N 79.08W
06/22/2015 E1.00 INCH HORRY SC EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED OFF OF HWY 378.
&&
CORRECTED EVENT TIME
EVENT NUMBER ILM1500190
43Special weather statement, Jun 22, 3:54 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT MON JUN 22 2015
SCZ032-033-222100-
FLORENCE-MARION-
354 PM EDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MARION AND
SOUTHEASTERN FLORENCE COUNTIES...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS NEAR KINGSBURG...OR 16
MILES EAST OF LAKE CITY...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JOHNSONVILLE...POSTON...GRESHAM...KINGSBURG AND BRITTONS NECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3409 7943 3399 7933 3397 7934 3396 7933
3396 7932 3394 7931 3393 7932 3393 7931
3392 7931 3380 7944 3393 7955
TIME...MOT...LOC 1954Z 223DEG 7KT 3392 7948
IIISpecial weather statement, Jun 22, 4:13 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT MON JUN 22 2015
NCZ099-222115-
COLUMBUS-
413 PM EDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COLUMBUS COUNTY...
AT 413 PM EDT...A STRONG THUNDERSTORM WAS OVER CLARENDON...OR 12
MILES SOUTHWEST OF WHITEVILLE...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TABOR CITY...CHADBOURN...SOUTHEASTERN COMMUNITY COLLEGE...WILLIAMS...
SIDNEY...OLD DOCK...CLARENDON...MOLLIE AND BRUNSWICK.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 386 AND 390.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3416 7858 3412 7886 3419 7894 3423 7896
3439 7877
TIME...MOT...LOC 2013Z 253DEG 8KT 3420 7886
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:07 PM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 27 hr |
| Jun 22, 4:13 PM EDT | Special Weather Statement | ILM | Columbus | 62 min |
| Jun 22, 4:49 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 26 min |
| Jun 22, 5:12 PM EDT | Special Weather Statement | ILM | Columbus | 63 min |
| Jun 22, 7:27 PM EDT | Special Weather Statement | ILM | Bladen | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.